Can I have some suggestions on what to eat when everthing, even ice cream and water taste bad?
Which of the medications cause the foul tastes? When I finish Incivek in three weeks will
my taste be more normal? Is there a "wonder food" out there I don't know aboutbut should be eating?
I am right there with you my husband made Lobster and Steak tonight I couldnt stand the smell right to the rest room to get sick he is so mad at me I can't even go back down there! Now Lobster normally is my favorite I am not making any friends in this house but I cannot smell or eat any thing right now! Even Ice Cream maybe we should go buy some vita Water and stick to that or chew on some gum!
I thought Vic was the one that has the reputation of causing the horrid taste change, but it probably can be any of them. It is what it is.
Fresh ginger root has helped me, as has peppermint hard candy. (that one might just be me). I also no longer use additional seasoning and the wife cooks my dinners on the bland side because I've become supersensitive to salt and other seasonings.
I had the worst taste problems while on Inc. but they stuck around for a while after that too. Almost nothing tasted good or even palatable. At best it tasted like cardboard and at worst it made me gag. However, one thing that helped me get the food down was to eat herbed olives, pickles, beet pickles, relish, anything with a little zing to it (not hot or real spicy, but tangy, something the taste buds could taste). I would eat a small piece of meat and then some olives or pickles, and then repeat it. I know that won't work for everyone, but it worked for me. Gradually the taste has gotten better and I don't gag at the smell or thought of food.
I think you may have to experiment. Try a few little tricks and see what might work.
Yes, salt is a big problem me. too..
I have some ginger root I 'll give that a try.
It just seems as all if suddenly things started to taste really bad.
It was just a little problem as first but now it's almost making me feel ill.
Now I'm trying to figure out I plan to each 2 grams of nasty tasting fat.
Everything tasted like metal to me until I stopped taking the dreaded Incivek. It's been about three weeks and food is finally starting to taste good again, so hang in there! I ate tons of fruit Popsicles....
Hi there, so sorry about the bad taste, I had it too and started buying sweet/sour candy, someone on here recommended it, then I got into a gum chewing habit.
Of course that did not help with the eating so I just forced myself to eat.
Pooh has a great idea, I would try that
Best to you
I just finished incivek and it took a week to feel better from the taste problems, however I still have some taste issues with ribavirin...but not like with incivek..I would develope wierd cravings...one week I just had to eat cheeseburgers from "5 Guys"..I would buy 2 cheeseburgers at lunch and snack on them and take meds with the fat...now I am eating grapefruit with scallions,capers and avocados topped with a crab cake...there is no rhyme or reason...just find the food that works for you!..Hang in there!
Boy, if you find an anwer to this question, let me know. I am on VIC and everything tastes bad. I can relate to Lady Fox's statement totally. Right now all red meat and red sauces taste horrible, but I am getting sick of chicken too. Right now for my morning VIC I am just taking some yogurt. I want everything on the bland side too just like 3paddlecurt.
I went grocery shopping Saturday and I suspect I will end up letting most of what I bought go bad because the thought of it grosses me out.
I didn't think using a plastic spoon made a difference. I don't have that VIC netallic taste in my mouth - it is just that all food tastes bad. Now, this does not mean I am losing weight -- just that I am not enjoying it (????).
Starting week 10 and my favorite thing, coffee, is starting to lose its appeal. Ive been changing up my food choices, so whatever calls to me wins. I'm on Vic but my doc still recommends a meal vs a snack; now this is annoying. I do think that, not letting the stomach get too empty, helps prevent nausea.
Okay, here's my suggestion. Hold your nose when you eat.
I'm not kidding.
While in S.E. Asia, a woman talked me into trying durian, a notoriously odd tasting fruit to Western palates. She told me to hold my nose, and it actually worked.
I have no idea if it will work for those on tx, but it can't hurt to try it.
BTW: I couldn't tolerate spicy food of any kind while doing tx, but kept up drinking several cups of coffee out of sheer determination, even adding sweetener while I usually drink it black.
Check out this link for more on coffee and hcv.
I wonder why your doctor is recommending a meal instead of a snack. The hardest pills for me to take are the 5 am pills and I could not bear to eat breakfast then. I eat at 7 and take my ribavirin. The only VIC that hits a mealtime - sortof - is lunch for my 1pm dose. I wish someone would write an article on food taking. It causes us much grief. Still, the dosing requirements say a snack is fine.
This morning I absolutely could not swallow anything in my house.
I decided to try your pickle suggestion. I drove to a White Castle near my house and ordered a double cheeseburger with extra pickles.
For some reason the woman at the drive-up asked if I had time to wait for
her to cook me a fresh burger. She was God sent as I don't know what I would have done with an old dry White Castle. It came hot and dripping cheese with lots of pickles. THE PICKLES WORKED andI got it and the meds down. I was just under an hour late with the meds, but still in the window. THANKS FOR SAVING ME THIS MORNING.
I now have some time to figure out what I'll eat for the 2 p.m. dose.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.